Back to Ask the Diabetes Team Ask the Diabetes Team

From Chickamauga, Georgia, USA:

I have very recently been hospitalized, diagnosed with type 2 diabetes, and put on Glucovance twice a day. I have been on this medication for a week, and for the past four days I have been very tired and every muscle in my body constantly aches. (Even my hands and fingers ache when I use them.) My blood glucose levels, which I check three to four times a day, are really good (usually 85-100 mg/dl [4.7-5.6 mmol/L]).

I am very sick, so I called the doctor's office and spoke with the nurse who says there is no need for my concern. However, I have never been so ill. I am desperate for an answer. Is this, by some chance, a side effect? I am so very tired, and I am in pain. I was never this ill before my diagnosis. Please advise.


The usual side effects with these medications include low sugars and diarrhea and loose stools. Sulfonylureas have rarely been associated with liver problems.

I am not sure why you feel so bad. Have you recovered from your initial hospitalization? Please contact your physician for further follow-up. Is there any time when you might be low but are not picking up on it when you monitor? Especially when hypoglycemic at night, patients wake up very washed out and tired.


Original posting 27 Jul 2002
Posted to Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:36
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.